Alert archive / North Carolina / Frost Advisories in 2008

Frost Advisory 2, NWS Raleigh, NC

April 15, 200816 counties in North Carolina

NWS Raleigh, NC issued this frost advisory at Apr 15, 2008, 3:50 PM EDT for 16 counties in North Carolina. It took effect at Apr 15, 2008, 8:14 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2008, 3:50 PM EDT (19:50 UTC)
In effect from
Apr 15, 2008, 8:14 PM EDT
Expired
Apr 16, 2008, 7:59 AM EDT
In force
12 hr
Issued by
NWS Raleigh, NC

Counties Edgecombe County, NC, Franklin County, NC, Granville County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Moore County, NC, Nash County, NC, Richmond County, NC, Scotland County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 11 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2008-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2008-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -93 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1659 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-93 m²/s²
0-3 km storm-relative helicity
-95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KRAH 151950
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
350 PM EDT TUE APR 15 2008

...FREEZE WARNING AND FROST ADVISORY IN EFFECT FOR A PORTION OF
CENTRAL NORTH CAROLINA TONIGHT...

NCZ027-152100-
/O.CAN.KRAH.FZ.A.0001.080416T1100Z-080416T1200Z/
NASH-
INCLUDING THE CITY OF...NASHVILLE
350 PM EDT TUE APR 15 2008

...FREEZE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS CANCELLED THE FREEZE
WATCH. 

WHILE PATCHY FROST REMAINS POSSIBLE LATE TONIGHT INTO EARLY
WEDNESDAY MORNING... ESPECIALLY IN RURAL AND LOW LYING AREA...
WIDESPREAD FREEZING TEMPERATURES ARE NO LONGER EXPECTED.

$$

NCZ007-021>025-038>040-073-074-160400-
/O.UPG.KRAH.FZ.A.0001.080416T1100Z-080416T1200Z/
/O.NEW.KRAH.FZ.W.0001.080416T0800Z-080416T1200Z/
PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH-
CHATHAM-STANLY-MONTGOMERY-
INCLUDING THE CITIES OF...ROXBORO...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LEXINGTON...
ASHEBORO...PITTSBORO...ALBEMARLE...TROY
350 PM EDT TUE APR 15 2008

...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EDT WEDNESDAY. 

AS SKIES REMAIN CLEAR WITH DIMINISHING WINDS... TEMPERATURES ARE
EXPECTED TO DROP TO AROUND 30 TO 32 DEGREES TONIGHT. THE COLDEST
READINGS WILL BE IN RURAL AND LOW LYING AREAS... WHILE MORE URBAN
LOCATIONS MAY HOLD JUST ABOVE THE FREEZING MARK. IN ADDITION TO
THE LIGHT FREEZE... PATCHY FROST MAY ALSO FORM JUST BEFORE
DAYBREAK. DUE TO THE WARM SOIL TEMPERATURES HOWEVER... A
WIDESPREAD HARD FREEZE IS NOT EXPECTED.

A FREEZE WARNING MEANS NEAR OR SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. PEOPLE WITH SENSITIVE PLANTS SHOULD
BRING THEM INDOORS TO PROTECT THEM FROM THE COLD.

$$

NCZ083-160400-
/O.NEW.KRAH.FZ.W.0001.080416T0800Z-080416T1200Z/
ANSON-
INCLUDING THE CITY OF...WADESBORO
350 PM EDT TUE APR 15 2008

...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EDT WEDNESDAY. 

AS SKIES REMAIN CLEAR WITH DIMINISHING WINDS... TEMPERATURES ARE
EXPECTED TO DROP TO AROUND 30 TO 32 DEGREES TONIGHT. THE COLDEST
READINGS WILL BE IN RURAL AND LOW LYING AREAS... WHILE MORE URBAN
LOCATIONS MAY HOLD JUST ABOVE THE FREEZING MARK. IN ADDITION TO
THE LIGHT FREEZE... PATCHY FROST MAY ALSO FORM JUST BEFORE
DAYBREAK. DUE TO THE WARM SOIL TEMPERATURES HOWEVER... A
WIDESPREAD HARD FREEZE IS NOT EXPECTED.

A FREEZE WARNING MEANS NEAR OR SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. PEOPLE WITH SENSITIVE PLANTS SHOULD
BRING THEM INDOORS TO PROTECT THEM FROM THE COLD.

$$

NCZ008>010-026-041-075-076-160400-
/O.UPG.KRAH.FZ.A.0001.080416T1100Z-080416T1200Z/
/O.NEW.KRAH.FR.Y.0002.080416T0800Z-080416T1200Z/
GRANVILLE-VANCE-WARREN-FRANKLIN-WAKE-MOORE-LEE-
INCLUDING THE CITIES OF...OXFORD...HENDERSON...WARRENTON...
LOUISBURG...RALEIGH...SOUTHERN PINES...SANFORD
350 PM EDT TUE APR 15 2008

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EDT WEDNESDAY.

AS SKIES REMAIN CLEAR WITH DIMINISHING WINDS... TEMPERATURES ARE
EXPECTED TO DROP TO AROUND THE FREEZING MARK TONIGHT. THE COLDEST
READINGS WILL BE IN RURAL AND LOW LYING AREAS... WHILE MORE URBAN
LOCATIONS WILL LIKELY HOLD JUST ABOVE THE FREEZING MARK. DUE TO
THE WARM SOIL TEMPERATURES HOWEVER... A WIDESPREAD HARD FREEZE IS
NOT EXPECTED.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. PEOPLE WITH
SENSITIVE PLANTS SHOULD BRING THEM INDOORS TO PROTECT THEM FROM
THE COLD.

$$

NCZ084-160400-
/O.NEW.KRAH.FR.Y.0002.080416T0800Z-080416T1200Z/
RICHMOND-
INCLUDING THE CITY OF...ROCKINGHAM
350 PM EDT TUE APR 15 2008

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EDT WEDNESDAY. 

AS SKIES REMAIN CLEAR WITH DIMINISHING WINDS... TEMPERATURES ARE
EXPECTED TO DROP TO AROUND THE FREEZING MARK TONIGHT. THE COLDEST
READINGS WILL BE IN RURAL AND LOW LYING AREAS... WHILE MORE URBAN
LOCATIONS WILL LIKELY HOLD JUST ABOVE THE FREEZING MARK. DUE TO
THE WARM SOIL TEMPERATURES HOWEVER... A WIDESPREAD HARD FREEZE IS
NOT EXPECTED.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. PEOPLE WITH
SENSITIVE PLANTS SHOULD BRING THEM INDOORS TO PROTECT THEM FROM
THE COLD.

$$

HARTFIELD
3 follow-up statements
000 
WWUS72 KRAH 160014
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
814 PM EDT TUE APR 15 2008

...FREEZE WARNING AND FROST ADVISORY IN EFFECT FOR A PORTION OF
CENTRAL NORTH CAROLINA TONIGHT...

NCZ007-021>025-038>040-073-074-083-160830-
/O.CON.KRAH.FZ.W.0001.080416T0800Z-080416T1200Z/
PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH-
CHATHAM-STANLY-MONTGOMERY-ANSON-
INCLUDING THE CITIES OF...ROXBORO...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LEXINGTON...
ASHEBORO...PITTSBORO...ALBEMARLE...TROY...WADESBORO
814 PM EDT TUE APR 15 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT
WEDNESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT
WEDNESDAY. 

AS SKIES REMAIN CLEAR WITH DIMINISHING WINDS...TEMPERATURES ARE
EXPECTED TO DROP TO AROUND 30 TO 32 DEGREES TONIGHT. THE COLDEST
READINGS WILL BE IN RURAL AND LOW LYING AREAS...WHILE MORE URBAN
LOCATIONS MAY HOLD JUST ABOVE THE FREEZING MARK. IN ADDITION TO
THE LIGHT FREEZE...FROST MAY ALSO FORM JUST BEFORE DAYBREAK. DUE
TO THE WARM SOIL TEMPERATURES...A WIDESPREAD HARD FREEZE IS NOT
EXPECTED.

A FREEZE WARNING MEANS NEAR OR SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. PEOPLE WITH SENSITIVE PLANTS SHOULD
BRING THEM INDOORS TO PROTECT THEM FROM THE COLD.

$$

NCZ011-027-028-042-043-077-085-086-160830-
/O.EXA.KRAH.FR.Y.0002.080416T0800Z-080416T1200Z/
HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-SCOTLAND-HOKE-
INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE...
ROCKY MOUNT...SMITHFIELD...WILSON...LILLINGTON...LAURINBURG...
RAEFORD
814 PM EDT TUE APR 15 2008

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EDT WEDNESDAY. 

AS SKIES REMAIN CLEAR WITH DIMINISHING WINDS...TEMPERATURES ARE
EXPECTED TO DROP TO AROUND THE FREEZING MARK TONIGHT. THE COLDEST
READINGS WILL BE IN RURAL AND LOW LYING AREAS...WHILE MORE URBAN
LOCATIONS WILL LIKELY HOLD ABOVE THE FREEZING MARK. DUE TO THE
WARM SOIL TEMPERATURES...A WIDESPREAD HARD FREEZE IS NOT EXPECTED.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. PEOPLE WITH
SENSITIVE PLANTS SHOULD BRING THEM INDOORS TO PROTECT THEM FROM
THE COLD.

$$

NCZ008>010-026-041-075-076-084-160830-
/O.CON.KRAH.FR.Y.0002.080416T0800Z-080416T1200Z/
GRANVILLE-VANCE-WARREN-FRANKLIN-WAKE-MOORE-LEE-RICHMOND-
INCLUDING THE CITIES OF...OXFORD...HENDERSON...WARRENTON...
LOUISBURG...RALEIGH...SOUTHERN PINES...SANFORD...ROCKINGHAM
814 PM EDT TUE APR 15 2008

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT
WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT
WEDNESDAY. 

AS SKIES REMAIN CLEAR WITH DIMINISHING WINDS...TEMPERATURES ARE
EXPECTED TO DROP TO AROUND THE FREEZING MARK TONIGHT. THE COLDEST
READINGS WILL BE IN RURAL AND LOW LYING AREAS...WHILE MORE URBAN
LOCATIONS WILL LIKELY HOLD JUST ABOVE THE FREEZING MARK. DUE TO
THE WARM SOIL TEMPERATURES...A WIDESPREAD HARD FREEZE IS NOT
EXPECTED.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. PEOPLE WITH
SENSITIVE PLANTS SHOULD BRING THEM INDOORS TO PROTECT THEM FROM
THE COLD.

$$

VINCENT
000 
WWUS72 KRAH 160729
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
329 AM EDT WED APR 16 2008

...FREEZE WARNING AND FROST ADVISORY IN EFFECT FOR MOST OF
CENTRAL NORTH CAROLINA EARLY THIS MORNING...

NCZ007-021>025-038>040-073-074-083-161200-
/O.CON.KRAH.FZ.W.0001.080416T0800Z-080416T1200Z/
PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH-
CHATHAM-STANLY-MONTGOMERY-ANSON-
INCLUDING THE CITIES OF...ROXBORO...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LEXINGTON...
ASHEBORO...PITTSBORO...ALBEMARLE...TROY...WADESBORO
329 AM EDT WED APR 16 2008

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

CLEAR SKIES AND NEARLY CALM CONDITIONS HAVE ALLOWED TEMPERATURES
TO PLUMMET WELL DOWN INTO THE 30S IN MANY LOCATIONS OF CENTRAL
NORTH CAROLINA OVERNIGHT. TEMPERATURES ARE EXPECTED TO BE NEAR OR
SLIGHTLY BELOW FREEZING JUST BEFORE DAWN ESPECIALLY IN OUTLYING
RURAL AREAS AND LOW LYING BASINS.

$$

NCZ008>011-026>028-041>043-075>077-084>086-161200-
/O.CON.KRAH.FR.Y.0002.080416T0800Z-080416T1200Z/
GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-
JOHNSTON-WILSON-MOORE-LEE-HARNETT-RICHMOND-SCOTLAND-HOKE-
INCLUDING THE CITIES OF...OXFORD...HENDERSON...WARRENTON...
ROANOKE RAPIDS...LOUISBURG...NASHVILLE...ROCKY MOUNT...RALEIGH...
SMITHFIELD...WILSON...SOUTHERN PINES...SANFORD...LILLINGTON...
ROCKINGHAM...LAURINBURG...RAEFORD
329 AM EDT WED APR 16 2008

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

CLEAR SKIES AND NEARLY CALM CONDITIONS HAVE ALLOWED TEMPERATURES
TO PLUMMET WELL DOWN INTO THE 30S IN MANY LOCATIONS OF CENTRAL
NORTH CAROLINA OVERNIGHT. TEMPERATURES ARE EXPECTED TO BE NEAR FREEZING
JUST BEFORE DAWN WITH AREAS OF FROST LIKELY IN OUTLYING RURAL
AREAS AND LOW LYING BASINS.


$$
RFG
000 
WWUS72 KRAH 161159
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
759 AM EDT WED APR 16 2008

...FREEZE WARNING HAS EXPIRED...

.FREEZE WARNING HAS EXPIRED.

NCZ007-021>025-038>040-073-074-083-161300-
/O.CAN.KRAH.FZ.W.0001.000000T0000Z-080416T1200Z/
PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH-
CHATHAM-STANLY-MONTGOMERY-ANSON-
INCLUDING THE CITIES OF...ROXBORO...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LEXINGTON...
ASHEBORO...PITTSBORO...ALBEMARLE...TROY...WADESBORO
759 AM EDT WED APR 16 2008

...FREEZE WARNING IS CANCELLED...

THE FREEZE WARNING FOR THIS MORNING HAS EXPIRED.


$$

NCZ008>011-026>028-041>043-075>077-084>086-161300-
/O.CAN.KRAH.FR.Y.0002.000000T0000Z-080416T1200Z/
GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-
JOHNSTON-WILSON-MOORE-LEE-HARNETT-RICHMOND-SCOTLAND-HOKE-
INCLUDING THE CITIES OF...OXFORD...HENDERSON...WARRENTON...
ROANOKE RAPIDS...LOUISBURG...NASHVILLE...ROCKY MOUNT...RALEIGH...
SMITHFIELD...WILSON...SOUTHERN PINES...SANFORD...LILLINGTON...
ROCKINGHAM...LAURINBURG...RAEFORD
759 AM EDT WED APR 16 2008

...FROST ADVISORY IS CANCELLED...

THE FROST ADVISORY FOR THIS MORNING HAS EXPIRED.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this frost advisory went out at Apr 15, 3:10 PM EDT, 40 minutes earlier.

Area forecast discussion, Apr 15, 3:10 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
310 PM EDT TUE APR 15 2008

.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE TO BUILD INTO OUR AREA FROM THE WEST
THROUGH WEDNESDAY... AND WILL REMAIN OVER THE REGION THROUGH FRIDAY.
THE HIGH PRESSURE AREA WILL SLIDE OFF THE SOUTHEAST COAST FRIDAY
NIGHT... AS A STRONG STORM SYSTEM APPROACHES FROM THE WEST.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 130 PM TUESDAY...
THE PRIMARY CONCERN FOR TONIGHT REMAINS THE FROST/FREEZE POTENTIAL
OVER THE PIEDMONT AND FAR WESTERN SANDHILLS. INITIAL BLUSTERY N TO
NE WINDS GUSTING TO 20-30 MPH WILL BEGIN TO DIMINISH BY THIS EVENING
AS THE SURFACE RIDGE BUILDS IN FROM THE WEST. FACTORS FAVORING A
FROST/FREEZE INCLUDE THE LIGHTENING WINDS (ESPECIALLY IN THE WESTERN
CWA CLOSER TO THE RIDGE AXIS)... MOS GUIDANCE LOWS NEAR 32 DEGREES
(AND HISTORICALLY SPEAKING THESE HAVE A GOOD CHANCE OF BEING TOO
WARM)... AND CLEAR SKIES. MITIGATING FACTORS INCLUDE TODAYS WINDS
AND VERTICAL MIXING AND THEIR NEAR-SURFACE DRYING EFFECTS... THE
POTENTIAL FOR A LIGHT 2-4 KT BREEZE TO KEEP THE BOUNDARY LAYER
LIGHTLY MIXED AND LIMIT THE TEMPERATURE DROP... AND THE WARM 4-INCH
GROUND TEMPERATURES WHICH ARE STILL SITTING IN THE 50S AND COULD
LEAD TO WARMING FROM BELOW. LOOKING AT THIS MORNINGS UPSTREAM
CONDITIONS BENEATH THE RIDGE AXIS... TEMPERATURES DROPPED TO 30-32
DEGREES FOR 3-4 HOURS AT NUMEROUS LOCATIONS. WEIGHING ALL OF THESE
FACTORS... WE DECIDED TO BE CAUTIOUS AND POST A FREEZE WARNING FOR
MUCH OF THE WESTERN AND CENTRAL PIEDMONT... WITH A FROST ADVISORY
FOR THE EASTERN PIEDMONT... FROM 4-8 AM. AS IS TYPICALLY THE CASE IN
SUCH SPRINGTIME FROST/FREEZE SETUPS... THERE WILL NO DOUBT BE LARGE
TEMPERATURE RANGES ACROSS SMALL AREAS... AND RURAL AND LOW-LYING
AREAS WILL SEE THE GREATEST RISK OF FREEZING TEMPERATURES AND
SUFFICIENT SHELTERING FOR FROST FORMATION. WILL LEAVE A MENTION OF
PATCHY FROST EVERYWHERE TO COVER FOR THOSE ISOLATED OUTLYING
LOCATIONS. EXPECT CLEAR SKIES EVERYWHERE WITH LOWS 31-35 ACROSS THE
CWA. -GIH

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
AS OF 200 PM TUESDAY...
VERY QUIET WEATHER AND A WARMING TREND FOR MIDWEEK WITH HIGH
PRESSURE DOMINATING AT THE SURFACE... BUILDING SHORTWAVE RIDGING IN
THE MID LEVELS... AND A VERY DRY COLUMN. THERE IS LITTLE OPPORTUNITY
FOR ANY APPRECIABLE CLOUD COVER THROUGH THURSDAY. THICKNESSES CLIMB
STEADILY FROM AROUND 30 M BELOW NORMAL WEDNESDAY MORNING TO JUST
5-10 M BELOW NORMAL THURSDAY MORNING... WHICH WITH CONSIDERABLE
SUNSHINE EQUATES TO 65-68 WEDNESDAY AND 73-77 THURSDAY. THE COOLER
READINGS ARE LIKELY TO BE IN THE EAST WHERE A COOLER FETCH WILL
PERSIST ABOUT THE CYCLONE OFFSHORE. -GIH

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 300 PM TUESDAY...

QUESTIONS PERSIST INTO THE MEDIUM RANGE AS TO THE FATE OF THE MID
LEVEL VORTEX... NOW AN OPEN LONGWAVE TROUGH IN THE WESTERN U.S....
WHICH IS EXPECTED TO CLOSE OFF OVER THE PLAINS IN THE THURSDAY
NIGHT/FRIDAY TIME FRAME. THE MID LEVEL RIDGE OVER THE EASTERN
SEABOARD EVOLVES INTO AN OMEGA BLOCK EXTENDING FROM THE MIDATLANTIC
COAST UP THROUGH THE ST LAWRENCE VALLEY AND EASTERN GREAT LAKES...
AND THUS THE PLAINS VORTEX SHOULD SLOW DOWN CONSIDERABLY AS IT HEADS
EASTWARD INTO THE WEEKEND. DISAGREEMENT PERSISTS BETWEEN THE
FARTHER-NORTH TRACK THROUGH THE OHIO VALLEY OF THE GFS... WHICH HAS
BEEN CONSISTENT WITH ITSELF AND HAS SUPPORT FROM THE NAEFS... AND
THE FARTHER-SOUTH TRACK OF THE ECMWF WHICH HAS SUPPORT FROM THE
CANADIAN. ON THE GFS THE VORTEX ENDS UP OVER PA BY 00Z MONDAY WHILE
THE ECMWF TAKES IT TO NEAR CHARLOTTE. WITH EITHER MODEL THERE IS
ONLY A BRIEF WINDOW OF SUFFICIENT RETURN FLOW AND ISENTROPIC UPGLIDE
TO PRODUCE SIGNIFICANT PRECIP... ALTHOUGH THE ECMWF HAS A BETTER
CHANCE WITH MORE OF AN ATLANTIC INFLOW NOTED AT 850 MB. GIVEN THE
FAIRLY LOW CONFIDENCE LEVEL IN ANY ONE MODEL SOLUTION... WILL HOLD
ONTO CHANCE POPS STARTING SATURDAY MORNING AND TAPERING OFF SUNDAY
MORNING... BUT WILL LEAVE IN A LOW CHANCE THROUGH TUESDAY AS
FORECAST UNCERTAINTY INCREASES EXPONENTIALLY FROM SUNDAY ONWARD.
TEMPERATURES ARE EQUALLY UP IN THE AIR SO TO SPEAK... AS MUCH WILL
DEPEND ON THE DEGREE OF CLOUD COVER. WITH CONSENSUS (ALTHOUGH WIDELY
SPACED) THICKNESSES A BIT ABOVE NORMAL TEMPERED BY CLOUDS... WILL
HOLD READINGS WITHIN A CATEGORY OF SEASONAL NORMALS. -GIH

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
AS OF 300 PM TUESDAY...
HIGH PRESSURE BUILDING INTO THE REGION FROM THE WEST TODAY AND
MAINTAINING ITS HOLD OVER THE ATLANTIC SEABOARD THROUGH FRIDAY NIGHT
WILL RESULT IN VFR CONDITIONS. STRONG WINDS ALOFT AROUND 6 THOUSAND
FEET WILL MIX DOWN THROUGH THE EVENING... THUS WE CAN EXPECT GUSTY
WINDS AT 20 TO 25 KNOTS THIS EVENING... TAPERING OFF OVERNIGHT.

A COLD FRONT WILL MOVE ACROSS THE REGION SATURDAY AND SATURDAY NIGHT
...MOVING OFFSHORE EARLY SUNDAY... COULD LEAD TO A BRIEF PERIOD OF
MVFR CEILINGS. VFR CONDITIONS WILL RETURN SUNDAY AFTERNOON. -RHJ

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM 4 AM TO 8 AM EDT WEDNESDAY FOR NCZ007-
021>025-038>040-073-074-083.
FROST ADVISORY FROM 4 AM TO 8 AM EDT WEDNESDAY FOR NCZ008>010-
026-041-075-076-084.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...HARTFIELD
SHORT TERM...HARTFIELD
LONG TERM...HARTFIELD
AVIATION...RHJ
Hazardous weather outlook, Apr 15, 4:56 AM EDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
456 AM EDT TUE APR 15 2008

NCZ007>010-021>027-038>041-073>076-160900-
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-NASH-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-
MONTGOMERY-MOORE-LEE-
456 AM EDT TUE APR 15 2008

...FREEZE WATCH IN EFFECT WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

TEMPERATURES MAY BRIEFLY DROP TO FREEZING AROUND SUNRISE
WEDNESDAY. PATCHY FROST IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

NCZ011-028-042-043-077-078-083>086-088-089-160900-
HALIFAX-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-ANSON-RICHMOND-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
456 AM EDT TUE APR 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PATCHY FROST IS POSSIBLE NEAR SUNRISE WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 15, 2:44 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
244 PM EDT TUE APR 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     TSTM WND DMG     2 S FREMONT             35.51N 77.98W
04/12/2008                   WAYNE              NC   BROADCAST MEDIA

            NUMEROUS TREES WERE BLOWN DOWN IN THE PIKEVILLE AREA. TWO
            LARGE OAK TREES FELL ONTO A HOUSE JUST NORTH OF PIKEVILLE
            RESULTING IN ROOF DAMAGE.

&&

ORROCK

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 3:50 PM EDTFreeze WarningRAHAlamance, Anson, Chatham, Davidson, Durham, Forsyth and 6 more16 hr

Nearby

Frost Advisories in North Carolina, 2008Every frost advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.